MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAS; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAS; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-522NAS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 03/27/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Unit passed the functional test, including the displacement test, rewind, basic occlusion test, occlusion test, prime/a33 test, excessive no delivery test and dat test at 0.08745 inches.The stop (idle) current and run current measurement tests are within specification.Unit also passed self test, off no power alarm test and a21 error test.Unit had intermittent button response on the esc and act buttons due to flattened dome switches (no crease).No button error alarm noted.Unit uploaded properly using carelink.Unit had scratched case, cracked battery tube threads, cracked case at the reservoir tube window, cracked reservoir tube window, cracked reservoir tube lip and a missing end cap sticker.The test p-cap and reservoir does lock in place in the reservoir compartment.(b)(4).
 
Event or Problem Description
It was reported via phone call that the customer passed away in hospital.The customer was hospitalized on (b)(6) 2020.The cause of death was a brain aneurysm.The caller stated that the customer had dementia that may have led to the customer's passing.The customer¿s blood glucose was unknown at the time of death.The customer was not wearing the insulin pump at the time of death.The insulin pump had been disconnected 2 years prior to passing due to customer having dementia.The customer was not using sensors.The caller agreed to return the insulin pumps for analysis.This report is being made for the failure analysis results.The pump had intermittent button response on the esc and act buttons due to flattened dome switches (no crease).

Brand Name
PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAS
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
*  00777-3869
MDR Report Key10132236
Report Number2032227-2020-128043
Device Sequence Number14416261
Product Code OYC
UDI-Device Identifier00613994372055
UDI-Public(01)00613994372055
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMMT-522NAS
Device Catalogue NumberMMT-522NAS
Device Lot NumberA4522NASJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2020
Initial Report FDA Received Date06/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRN-UNK-RSVR UNOMED SET
Outcome Attributed to Adverse Event Death; Hospitalization;
Patient Age77 YR
Patient Weight160